Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 142, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 12, 2020, 3:21 PM EST. It took effect at Dec 12, 2020, 7:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2020, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 12, 2020, 7:00 PM EST
- Expired
- Dec 14, 2020, 4:03 AM EST
- In force
- 33 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
585 WHUS71 KBOX 122021 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 321 PM EST Sat Dec 12 2020 ANZ254>256-130430- /O.NEW.KBOX.SC.Y.0142.201213T0000Z-201214T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 321 PM EST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 5 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
683 WHUS71 KBOX 130316 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1016 PM EST Sat Dec 12 2020 ANZ254>256-131130- /O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1016 PM EST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 5 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
409 WHUS71 KBOX 130855 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 355 AM EST Sun Dec 13 2020 ANZ230-236-131700- /O.EXB.KBOX.SC.Y.0142.201213T1600Z-201213T2100Z/ Boston Harbor-Narragansett Bay- 355 AM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 11 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-131700- /O.EXB.KBOX.SC.Y.0142.201213T1600Z-201213T2100Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 355 AM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 11 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-131700- /O.EXB.KBOX.SC.Y.0142.201213T1600Z-201213T2100Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 355 AM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 11 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254>256-131700- /O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 355 AM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 5 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
648 WHUS71 KBOX 132016 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 316 PM EST Sun Dec 13 2020 ANZ230>237-251-132130- /O.CAN.KBOX.SC.Y.0142.000000T0000Z-201213T2100Z/ Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay- Block Island Sound-Massachusetts Bay and Ipswich Bay- 316 PM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ254>256-140430- /O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 316 PM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 5 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
478 WHUS71 KBOX 140304 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1004 PM EST Sun Dec 13 2020 ANZ254>256-141000- /O.CON.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1004 PM EST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 PM this evening to 5 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
060 WHUS71 KBOX 140903 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 403 AM EST Mon Dec 14 2020 ANZ254-141715- /O.CAN.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/ /O.NEW.KBOX.GL.A.0032.201215T0500Z-201215T1500Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 403 AM EST Mon Dec 14 2020 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet possible. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ255-256-141715- /O.CAN.KBOX.SC.Y.0142.000000T0000Z-201214T1000Z/ /O.NEW.KBOX.GL.A.0032.201215T0400Z-201215T1100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 403 AM EST Mon Dec 14 2020 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet possible. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From this evening through late tonight. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ233>235-237-141715- /O.NEW.KBOX.GL.A.0032.201215T0400Z-201215T1100Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 403 AM EST Mon Dec 14 2020 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and seas 3 to 5 feet possible. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From this evening through late tonight. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ231-232-250-251-141715- /O.NEW.KBOX.GL.A.0032.201215T0500Z-201215T1500Z/ Cape Cod Bay-Nantucket Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 403 AM EST Mon Dec 14 2020 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet possible. * WHERE...Cape Cod Bay, Nantucket Sound, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Massachusetts Bay and Ipswich Bay. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 2:18 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 12, 2:18 PM EST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 218 PM EST Sat Dec 12 2020 .SYNOPSIS... A low pressure system will lift away from the area bringing an end to rain later this evening. A warm front moves north of the region late tonight. Drier and very mild weather overspreads the area Sunday. Colder weather arrives Monday and especially Tuesday and Wednesday. Some rain and snow is possible Monday as a storm passes by to our south. Another coastal storm is expected late Wednesday into Thursday, and this could bring accumulating snow to much of the region. && .NEAR TERM /THROUGH TONIGHT/... 2 PM update... Sfc obs show the warm front currently hovering offshore to our south, between Nantucket where the temperature is approaching 60 degrees and the south coast where temps are in the 49/50 range. Not expecting a lot of movement through the day, perhaps as far north as the coastal plain of southeast MA. So, likely going to see a decent gradient in high temperatures from southeast MA/coastal RI to interior northern MA where cold air damming continues to keep low level cold air at the surface (upper 30s). The main story this afternoon will be the rainfall which has developed in response to warm air advection over top the cold air and a decent low level jet. Along the immediate south coast so far we've picked up one to two tenths, with several hundredths further north; wouldn't rule out a quarter to half inch before all is said and done for areas from Worcester east. Further west, removed from the better jet dynamics, not expecting as much. The warm front then finally kicks north overnight, so we won't have a typical diurnal temperature curve...temps rising slowly overnight. Dewpoints in the warm sector rising to the low to mid 40s will keep lows mild and the boundary layer remains moist. Fog and low clouds likely stick around through the overnight. Higher up a dry slot moves in bringing rainfall to an end overnight. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... The trailing cold front swings through Sunday as the low lifts north into Canada. This, though, doesn't happen until later in the day, so should see another day of large temperature gradient from SE (upper 50s) to NW (upper 40s). Difference Sunday being that warmer airmass reaches further north into northeast MA this time. Drier air means more sun too, so with 925 mb temps +3C, sun, and some downsloping, we could even overachieve and reach the low 60s in southeast MA. Weak sfc high pressure moves overhead late Sunday/Sunday night keeping things dry ahead of Monday's system. The colder post frontal airmass will allow for lows closer to normal, but still mild compared to average, in the 30s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Highlights * A period of rain and/or snow likely Monday * Dry but blustery and colder than normal Tuesday * Significant snowfall possible sometime late Wed into Thu Monday... Progressive/fast moving open southern stream wave with surface low tracking just south of the 40N/70W benchmark, may bring a period of snow to the region Monday. Despite the system being a quick mover, its loaded with moisture as both NAM and GFS offering storm total qpf of 0.50-1.00 inches along the south coast of RI/MA including Cape Cod and the Islands. Unfortunately a very sharp qpf gradient across the region, in response to strong northern stream short wave just upstream moving across the Great lakes, shunting southern stream moisture from advecting farther northward. These higher qpf totals along the south coast have some support from the 00z GEFS and 18z ECENS. Further support comes from RRQ of 160 kt upper level jet streak moving across New England, enhancing Q/G forcing for ascent. Additional forecast uncertainty revolves around thermal profiles. The lack of cold air across New England results in model soundings offering isothermal profiles. Thus ptype could be a mix of snow/sleet and/or rain at times. Even if ptype is all snow surface temps are marginal, so could have a situation where snow accumulations are confined to non paved surfaces, i.e, a decorative snow with little if any impact. Although a colder scenario is possible given evaporative cooling on the front end, dynamically (strong lift) and diabatic cooling (melting) processes along with potential good snow growth (forcing in -10C to -20C layer). Although predictability of these parameters on a day 3 forecast is extremely low. Then again, if heavy qpf remains just offshore per the 00z ECMWF, the risk of accumulating snow decreases. Thus will play it conservative for now given the time range and marginal thermal profiles, and indicate just a low risk for some snow accumulation across RI and southeast MA, then adjust as needed with later forecasts. Monday night and Tuesday... Dry weather returns but colder and blustery with core of cold air settling over New England Tuesday, with 850 mb temps lowering to - 12C to -14C per ensembles and deterministic guidance. Highs may struggle to break freezing Tue, especially in the high terrain where highs will be confined to the upper 20s. This combined with a brisk NW wind, wind chills likely in the teens and 20s. As winds become more northerly, there could be some ocean effect snow showers/flurries for the outer Cape and Nantucket Tue/Tue night. Wednesday into Thursday... So what we know... 1) Moist southern stream system will emerge off the Mid Atlc coast late Wed/Wed night 2) Cold airmass in place over New England Tue and Wed ahead of approaching southern stream system 3) Downstream blocking at the higher latitudes will keep cold air lock in across New England, thanks to -NAO/-AO What we don't know... 1) Southern stream system that clips Southern New England Mon phases with Northern Stream energy Tue, developing an intense cyclone over/near Newfoundland with both GFS/EC lowering MSLP down into the 940s mb! Per WPC, the record MSLP for Atlantic Canada is close to 940 mb. Models sometimes are too strong at day 5 time range but even the GEFS and ECENS mean is around 964 mb! What is significant here is that this intense cyclone downstream will place cold confluent flow over the maritimes and may shunt upstream storm track farther south of New England for the mid week system. Thus uncertainty revolves around how far north will this southern stream system track. This shows up in ensemble qpf probability, indicating a tight gradient of qpf exceeding 0.50 inches across Southern New England. 00z ECENS is slightly farther north than 00z GEFS. At the moment, the ensemble qpf probs would favor heaviest snow across CT/RI and southeast MA. Unfortunately these finer details won't be resolved until probably sometime Mon or Tue, when models converge on the magnitude and placement of these features. Nonetheless, southern stream moisture and abundant cold air are in play for potential significant snowfall (6+ inches), although northward extent of heavy snow threat is highly uncertain at this time range. Tides are coming down but still a bit high during this period. Potential for coastal flooding will depend on track of storm and timing of strongest winds coinciding with high tide. Friday...Pattern favoring dry and cold conditions. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18z update This afternoon and tonight...Moderate confidence. IFR/LIFR due to fog and stratus across the region and this will persist through the evening and into the overnight hours before improving from south to north. Light to moderate rain continues across the region. Winds will be light and from the north, though more east/southeast across the east coast of MA and down to the Cape and Islands. A few thousand feet above the surface, we will have some strong winds develop, especially later in the day, which could lead to some LLWS. Rain becomes spotty after 00Z and will be done completely by 12Z. Sunday and Sunday Night...Becoming VFR early to mid morning. May see some surface SW/W winds gust 20-25kts mid day. KBOS TAF...Moderate confidence in the TAF. KBDL TAF...Moderate confidence in the TAF. Outlook /Monday through Wednesday/... Sunday Night: VFR. Breezy. Monday: Mainly VFR, with local MVFR possible. Chance RA, slight chance SN. Monday Night: VFR. Windy with local gusts up to 30 kt. Tuesday through Tuesday Night: VFR. Breezy. Wednesday: Mainly VFR, with areas IFR possible. Breezy. Chance SN. && .MARINE... A warm front will be draped across the coastal waters this afternoon. Southeast/South winds will be in place along the south coast to Cape and the waters south of there, while easterly winds will be found north of the front. The front pushes northward tonight. Southwest winds increase on Sunday, with occasional gusts to 25kt and increasing seas, especially the south coastal waters to the Cape and Islands. A Small Craft Advisory is in effect for outer waters off the south coast after 00Z Sunday. Outlook /Monday through Wednesday/... Monday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. Monday Night: Moderate risk for Small Craft Advisory winds with local gusts up to 30 kt. Seas up to 5 ft. Tuesday: Moderate risk for Small Craft Advisory winds with gusts up to 25 kt. Local rough seas. Tuesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Wednesday: Winds less than 25 kt. Seas up to 5 ft. Chance of snow. Visibility 1 to 3 nm. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/BW NEAR TERM...BW/Nash SHORT TERM...Nash LONG TERM...Nocera AVIATION...Nocera/BW MARINE...Nocera/BW
Hazardous weather outlook, Dec 12, 4:27 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 427 AM EST Sat Dec 12 2020 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-130930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Cheshire-Eastern Hillsborough- Western And Central Hillsborough-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 427 AM EST Sat Dec 12 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, New Hampshire, southern New Hampshire, and Rhode Island. .DAY ONE...Today and tonight. Areas of freezing fog early this morning across portions of Northern Connecticut, Northwest Rhode Island and Northern Massachusetts will result in areas of black ice. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some accumulating snow is possible Monday. More significant snowfall is possible late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-130930- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 427 AM EST Sat Dec 12 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Gale Center will likely impact the waters late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 6:46 PM EST | Dense Fog Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more | 15 hr |
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.